I have been on 3 mg ativan for 20 years and tried to go cold turkey at a nearby hospital. I did not have insurance but they accepted me. Then 3 days later they told me I'd have to leave because I didn't have insurance. While I was in the hospital, they gave me phenobarbitol so that I wouldn't have seizures... it would stay in my system for 2 weeks. So anyway, they released me from the hospital and I had the worse withdrawal symptoms. I could not eat or sleep for 2 weeks... just paced back and forth. I thought I was losing my mind. I couldn't close my eyes because all kinds of things were spinning (hallucinations); I couldn't even go into the next room without fear that I would die. I could not go outside either. I was agoraphobic. I could not relax my muscles. I lost 15 pounds and everything had this horrible odor to it, even the air smelled musty. I couldn't take Ativan again because the phenobarbital was still in my system so I had to wait another week.Anyway, to make a long story short, I had to go see another doctor because I could not take it anymore. My previous doctor told me not to come to him anymore... he was angry that I wanted to get off Ativan. He probably was right at the time, because I could have died. As for him not trying to help me get off he was wrong. So I went to another psychiatrist and she put me back on Ativan. She wants me to wean off but I am still suffering from the first detox... I have horrible muscle aches and can't seem to relax. I'm worse now than when I went to detox. Now I'm scared to wean myself off because of what I went through. Benzos are an evil drug... I was told it's easier to go off of heroin. I'm so scared to start tapering because I don't want to even go through a fraction of what I went through. I am so angry at the hospital for releasing me and not giving a damn if I lived or died and so angry at my doctor for getting me addicted to benzos. I believe doctors get high ratings from insurance companies for prescribing these and other addictive drugs to their patients... at least that's what one doctor told me when I went to the emergency room. The doctor was so upset with the way the AMA runs things and then he told me he could not do anything for me... I would just have to fight it. I could have fought it if it was just a few days or even a week, but I was already on my second week and getting worse by the day! ANY COMMENTS OR HELP WOULD BE GREATLY APPRECIATED...
I quit alcohol and xanax at the same time. I suffer from anxiety disorders and depression. My psychiatrist told me that every xanax was like drinking a shot of alcohol. I didn't take a lot of xanax, but I took some everyday for years. I also drank 10 to 12 beers plus everyday! Anyway, I thought for sure I would loose it huge, but my doc put me on Buspar (heavy mls) for my anxiety and trazadone so I could sleep. I went to AA and NA and group, whatever I could to focus on my sobriety and to be around other people with the same problems. Anyway, I dont go to AA anymore or take buspar, but I do still take an antidepressant. What I'm trying to say is you could ween yourself off ativan if you started taking an anti-anxiety med. Take that for a couple weeks, so it's in your system and then slooowly, very slowly ween your-self off the ativan. Follow the doctors directions, ask for trazadone if you can't sleep (it is not addictive). If you start freaking then go back up half a dose. Just make sure to use relaxation techniques, exercise, write in a journal..anything to keep your mind busy. It's not easy but you can do it, add me as a friend, then you can write to me when ever... hope this helps!
- Ativan Information for Consumers
- Ativan Information for Healthcare Professionals (includes dosage details)
- Side Effects of Ativan (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Feb 2010 • 1 answer
Posted 23 Feb 2010 • 2 answers
Posted 9 Sep 2010 • 1 answer
I want to go see a doctor for opiate addiction and get on suboxone but don't want any problems with?
Posted 27 Oct 2010 • 2 answers
Posted 28 Jan 2014 • 1 answer